MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 33MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 33MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.
 
Event or Problem Description
A patient reports progressive pain and no event of fall or knock.On (b)(6) 2020 surgeon decide to remove broken exeter v40 stem and change it for a new one and a femoral head with simplex bone cement with tobramycin.The surgery finished successfully, the patient had been received 2 surgeries before of this; 2nd surgery have been performed on (b)(6) 2012 and the surgeon removed exeter total hip prosthesis plus trident cup.Then it was implanted zimmer (not stryker) cup, insert and screws with exeter stem and v40 head.
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a exeter stem was reported.The event was confirmed via medical review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no patient demographics, no operative reports, no exam of explanted components.X-ray confirms fracture of exeter stem, but no other information available to create a medical report.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no patient demographics, no operative reports, no exam of explanted components.X-ray confirms fracture of exeter stem, but no other information available to create a medical report.No further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
A patient reports progressive pain and no event of fall or knock.On (b)(6) 2020 surgeon decide to remove broken exeter v40 stem and change it for a new one and a femoral head with simplex bone cement with tobramycin.The surgery finished successfully, the patient had been received 2 surgeries before of this; 2nd surgery have been perfomed on sept, 2012 and the surgeon removed exeter total hip prosthesis plus trident cup.Then it was implanted zimmer (not stryker) cup, insert and screws with exeter stem and v40 head.Update: "1.Please estimate any surgical delay, even if under a minute: none".

Brand Name
EXETER V40 STEM 33MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9888009
Report Number0002249697-2020-00611
Device Sequence Number14180460
Product Code JDI
UDI-Device Identifier04546540153227
UDI-Public04546540153227
Combination Product (Y/N)N
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2013
Device Model Number0580-1-330
Device Catalogue Number0580-1-330
Device Lot NumberG2946177
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;